2021, 17: 465-479. doi: 10.3934/jmd.2021016

Dynamics of transcendental Hénon maps III: Infinite entropy

1. 

Dipartimento Di Matematica, Università di Roma "Tor Vergata", Via della Ricerca Scientifica, 1, 00133 Roma, Italy

2. 

Dipartimento di Scienze Matematiche, Fisiche e Informatiche, Università di Parma, Parco Area delle Scienze, 53/A, 43124 Parma, Italy

3. 

Department of Mathematical Sciences, NTNU Trondheim, O. S. Bragstads Plass 2E, 7034 Trondheim, Norway

4. 

Korteweg de Vries Institute for Mathematics, University of Amsterdam, Science Park 105-107, 1098 XG Amsterdam, The Netherlands

Received  November 03, 2020 Revised  June 11, 2021 Published  November 2021

Fund Project: LA: Supported by the SIR grant "NEWHOLITE – New methods in holomorphic iteration" no. RBSI14CFME. Partially supported by the MIUR Excellence Department Project awarded to the Department of Mathematics, University of Rome Tor Vergata, CUP E83C18000100006.
AMB: This project has been partially supported by the project 'Transcendental Dynamics 1.5' inside the program FIL-Quota Incentivante of the University of Parma and co-sponsored by Fondazione Cariparma, and by Indam via the research group GNAMPA..

Very little is currently known about the dynamics of non-polynomial entire maps in several complex variables. The family of transcendental Hénon maps offers the potential of combining ideas from transcendental dynamics in one variable and the dynamics of polynomial Hénon maps in two. Here we show that these maps all have infinite topological and measure theoretic entropy. The proof also implies the existence of infinitely many periodic orbits of any order greater than two.

Citation: Leandro Arosio, Anna Miriam Benini, John Erik Fornæss, Han Peters. Dynamics of transcendental Hénon maps III: Infinite entropy. Journal of Modern Dynamics, 2021, 17: 465-479. doi: 10.3934/jmd.2021016
References:
[1]

L. ArosioA. M. BeniniJ. E. Fornæss and H. Peters, Dynamics of transcendental Hénon maps, Math. Ann., 373 (2019), 853-894.  doi: 10.1007/s00208-018-1643-6.  Google Scholar

[2]

L. Arosio, A. M. Benini, J. E. Fornæss and H. Peters, Dynamics of transcendental Hénon maps II, preprint, arXiv: 1905.11557. Google Scholar

[3]

R. L. AdlerA. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319.  doi: 10.1090/S0002-9947-1965-0175106-9.  Google Scholar

[4]

E. Bedford, M. Lyubich and J. Smillie, Distribution of periodic points of polynomial diffeomorphisms of $\mathbf C^2$, Invent. Math. 114 (1993), no. 2,277–288., doi: 10.1007/BF01232671.  Google Scholar

[5]

A. M. BeniniJ. E. Fornæss and H. Peters, Entropy of transcendental entire functions, Ergodic Theory Dynam. Systems, 41 (2021), 338-348.  doi: 10.1017/etds.2019.65.  Google Scholar

[6]

W. Bergweiler, The role of the Ahlfors five islands theorem in complex dynamics, Conform. Geom. Dyn., 4 (2000), 22-34.  doi: 10.1090/S1088-4173-00-00057-6.  Google Scholar

[7]

R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., 153 (1971), 401-414.  doi: 10.1090/S0002-9947-1971-0274707-X.  Google Scholar

[8]

R. Bowen, Erratum to "Entropy for group endomorphisms and homogeneous spaces", Trans. Amer. Math. Soc., 181 (1973), 509-510.  doi: 10.2307/1996650.  Google Scholar

[9]

R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math. Soc., 184 (1973), 125-136.  doi: 10.1090/S0002-9947-1973-0338317-X.  Google Scholar

[10]

T.-C. Dinh and N. Sibony, Dynamique des applications d'allure polynomiale, J. Math. Pures Appl. 82 (2003), no. 4,367–423. doi: 10.1016/S0021-7824(03)00026-6.  Google Scholar

[11]

A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup. (4) 18 (1985), 287–343. doi: 10.24033/asens.1491.  Google Scholar

[12]

R. Dujardin, Hénon-like mappings in $\mathbb C^2$, Amer. J. Math., 126 (2004), 439-472.  doi: 10.1353/ajm.2004.0010.  Google Scholar

[13]

M. Gromov, On the entropy of holomorphic maps, Enseign. Math. (2) 49 (2003), 217–235.  Google Scholar

[14]

B. HasselblattZ. Nitecki and J. Propp, Topological entropy for nonuniformly continuous maps, Discrete Contin. Dyn. Syst., 22 (2008), 201-213.  doi: 10.3934/dcds.2008.22.201.  Google Scholar

[15]

J. E. Hofer, Topological entropy for noncompact spaces, Michigan Math. J., 21 (1974), 235-242.  doi: 10.1307/mmj/1029001311.  Google Scholar

[16]

M. Ju. Ljubich, Entropy properties of rational endomorphisms of the Riemann sphere, Ergodic Theory Dynam. Systems, 3 (1983), 351-385.  doi: 10.1017/S0143385700002030.  Google Scholar

[17]

M. Lyubich, Combinatorics, geometry and attractors of quasi-quadratic maps, Ann. of Math. (2) 140 (1994), no. 2,347–404. doi: 10.2307/2118604.  Google Scholar

[18]

M. Lyubich and J. Milnor, The Fibonacci unimodal map, J. Amer. Math. Soc. 6 (1993), no. 2,425–457. doi: 10.1090/S0894-0347-1993-1182670-0.  Google Scholar

[19]

J. L. Schiff, Normal Families, Universitext, Springer-Verlag, New York, 1993. doi: 10.1007/978-1-4612-0907-2.  Google Scholar

[20]

J. Smillie, The entropy of polynomial diffeomorphisms of $\mathbb C^2$, Ergodic Theory Dynam. Systems, 10 (1990), 823-827.  doi: 10.1017/S0143385700005927.  Google Scholar

[21]

M. Wendt, Invariante Maße und Juliamengen Meromorpher Funktionen, Diplomarbeit, University of Kiel, 2002. Google Scholar

[22]

M. Wendt, The entropy of entire transcendental functions, preprint, arXiv: 2011.02163. Google Scholar

[23]

M. Wendt, Zufällige Juliamengen und Invariante Maße mit Maximaler Entropie, Ph.D thesis, University of Kiel, https://macau.uni-kiel.de/receive/dissertation_diss_00001412 (German), 2005. Google Scholar

show all references

References:
[1]

L. ArosioA. M. BeniniJ. E. Fornæss and H. Peters, Dynamics of transcendental Hénon maps, Math. Ann., 373 (2019), 853-894.  doi: 10.1007/s00208-018-1643-6.  Google Scholar

[2]

L. Arosio, A. M. Benini, J. E. Fornæss and H. Peters, Dynamics of transcendental Hénon maps II, preprint, arXiv: 1905.11557. Google Scholar

[3]

R. L. AdlerA. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319.  doi: 10.1090/S0002-9947-1965-0175106-9.  Google Scholar

[4]

E. Bedford, M. Lyubich and J. Smillie, Distribution of periodic points of polynomial diffeomorphisms of $\mathbf C^2$, Invent. Math. 114 (1993), no. 2,277–288., doi: 10.1007/BF01232671.  Google Scholar

[5]

A. M. BeniniJ. E. Fornæss and H. Peters, Entropy of transcendental entire functions, Ergodic Theory Dynam. Systems, 41 (2021), 338-348.  doi: 10.1017/etds.2019.65.  Google Scholar

[6]

W. Bergweiler, The role of the Ahlfors five islands theorem in complex dynamics, Conform. Geom. Dyn., 4 (2000), 22-34.  doi: 10.1090/S1088-4173-00-00057-6.  Google Scholar

[7]

R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., 153 (1971), 401-414.  doi: 10.1090/S0002-9947-1971-0274707-X.  Google Scholar

[8]

R. Bowen, Erratum to "Entropy for group endomorphisms and homogeneous spaces", Trans. Amer. Math. Soc., 181 (1973), 509-510.  doi: 10.2307/1996650.  Google Scholar

[9]

R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math. Soc., 184 (1973), 125-136.  doi: 10.1090/S0002-9947-1973-0338317-X.  Google Scholar

[10]

T.-C. Dinh and N. Sibony, Dynamique des applications d'allure polynomiale, J. Math. Pures Appl. 82 (2003), no. 4,367–423. doi: 10.1016/S0021-7824(03)00026-6.  Google Scholar

[11]

A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup. (4) 18 (1985), 287–343. doi: 10.24033/asens.1491.  Google Scholar

[12]

R. Dujardin, Hénon-like mappings in $\mathbb C^2$, Amer. J. Math., 126 (2004), 439-472.  doi: 10.1353/ajm.2004.0010.  Google Scholar

[13]

M. Gromov, On the entropy of holomorphic maps, Enseign. Math. (2) 49 (2003), 217–235.  Google Scholar

[14]

B. HasselblattZ. Nitecki and J. Propp, Topological entropy for nonuniformly continuous maps, Discrete Contin. Dyn. Syst., 22 (2008), 201-213.  doi: 10.3934/dcds.2008.22.201.  Google Scholar

[15]

J. E. Hofer, Topological entropy for noncompact spaces, Michigan Math. J., 21 (1974), 235-242.  doi: 10.1307/mmj/1029001311.  Google Scholar

[16]

M. Ju. Ljubich, Entropy properties of rational endomorphisms of the Riemann sphere, Ergodic Theory Dynam. Systems, 3 (1983), 351-385.  doi: 10.1017/S0143385700002030.  Google Scholar

[17]

M. Lyubich, Combinatorics, geometry and attractors of quasi-quadratic maps, Ann. of Math. (2) 140 (1994), no. 2,347–404. doi: 10.2307/2118604.  Google Scholar

[18]

M. Lyubich and J. Milnor, The Fibonacci unimodal map, J. Amer. Math. Soc. 6 (1993), no. 2,425–457. doi: 10.1090/S0894-0347-1993-1182670-0.  Google Scholar

[19]

J. L. Schiff, Normal Families, Universitext, Springer-Verlag, New York, 1993. doi: 10.1007/978-1-4612-0907-2.  Google Scholar

[20]

J. Smillie, The entropy of polynomial diffeomorphisms of $\mathbb C^2$, Ergodic Theory Dynam. Systems, 10 (1990), 823-827.  doi: 10.1017/S0143385700005927.  Google Scholar

[21]

M. Wendt, Invariante Maße und Juliamengen Meromorpher Funktionen, Diplomarbeit, University of Kiel, 2002. Google Scholar

[22]

M. Wendt, The entropy of entire transcendental functions, preprint, arXiv: 2011.02163. Google Scholar

[23]

M. Wendt, Zufällige Juliamengen und Invariante Maße mit Maximaler Entropie, Ph.D thesis, University of Kiel, https://macau.uni-kiel.de/receive/dissertation_diss_00001412 (German), 2005. Google Scholar

Figure 1.  Illustration of the statement and proof of Lemma 3.12. The disks $ \mathbb D_r(x_i) $ are contained in larger disks $ \mathbb D_R(x_i) $, which do not appear in this picture
[1]

Meiyu Su. True laminations for complex Hènon maps. Conference Publications, 2003, 2003 (Special) : 834-841. doi: 10.3934/proc.2003.2003.834

[2]

Patricia Domínguez, Peter Makienko, Guillermo Sienra. Ruelle operator and transcendental entire maps. Discrete & Continuous Dynamical Systems, 2005, 12 (4) : 773-789. doi: 10.3934/dcds.2005.12.773

[3]

Xu Zhang, Guanrong Chen. Polynomial maps with hidden complex dynamics. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2941-2954. doi: 10.3934/dcdsb.2018293

[4]

Tien-Cuong Dinh, Nessim Sibony. Rigidity of Julia sets for Hénon type maps. Journal of Modern Dynamics, 2014, 8 (3&4) : 499-548. doi: 10.3934/jmd.2014.8.499

[5]

Núria Fagella, David Martí-Pete. Dynamic rays of bounded-type transcendental self-maps of the punctured plane. Discrete & Continuous Dynamical Systems, 2017, 37 (6) : 3123-3160. doi: 10.3934/dcds.2017134

[6]

Marina Gonchenko, Sergey Gonchenko, Klim Safonov. Reversible perturbations of conservative Hénon-like maps. Discrete & Continuous Dynamical Systems, 2021, 41 (4) : 1875-1895. doi: 10.3934/dcds.2020343

[7]

Suzanne Lynch Hruska. Rigorous numerical models for the dynamics of complex Hénon mappings on their chain recurrent sets. Discrete & Continuous Dynamical Systems, 2006, 15 (2) : 529-558. doi: 10.3934/dcds.2006.15.529

[8]

Karla Díaz-Ordaz. Decay of correlations for non-Hölder observables for one-dimensional expanding Lorenz-like maps. Discrete & Continuous Dynamical Systems, 2006, 15 (1) : 159-176. doi: 10.3934/dcds.2006.15.159

[9]

Julie Déserti. Jonquières maps and $SL(2;\mathbb{C})$-cocycles. Journal of Modern Dynamics, 2016, 10: 23-32. doi: 10.3934/jmd.2016.10.23

[10]

Lluís Alsedà, David Juher, Pere Mumbrú. Minimal dynamics for tree maps. Discrete & Continuous Dynamical Systems, 2008, 20 (3) : 511-541. doi: 10.3934/dcds.2008.20.511

[11]

Carlos Correia Ramos, Nuno Martins, Paulo R. Pinto. Escape dynamics for interval maps. Discrete & Continuous Dynamical Systems, 2019, 39 (11) : 6241-6260. doi: 10.3934/dcds.2019272

[12]

Bastian Laubner, Dierk Schleicher, Vlad Vicol. A combinatorial classification of postsingularly finite complex exponential maps. Discrete & Continuous Dynamical Systems, 2008, 22 (3) : 663-682. doi: 10.3934/dcds.2008.22.663

[13]

Keisuke Hakuta, Hisayoshi Sato, Tsuyoshi Takagi. On tameness of Matsumoto-Imai central maps in three variables over the finite field $\mathbb F_2$. Advances in Mathematics of Communications, 2016, 10 (2) : 221-228. doi: 10.3934/amc.2016002

[14]

Khashayar Filom, Kevin M. Pilgrim. On the non-monotonicity of entropy for a class of real quadratic rational maps. Journal of Modern Dynamics, 2020, 16: 225-254. doi: 10.3934/jmd.2020008

[15]

Eugen Mihailescu. Applications of thermodynamic formalism in complex dynamics on $\mathbb{P}^2$. Discrete & Continuous Dynamical Systems, 2001, 7 (4) : 821-836. doi: 10.3934/dcds.2001.7.821

[16]

John Erik Fornæss. Periodic points of holomorphic twist maps. Discrete & Continuous Dynamical Systems, 2005, 13 (4) : 1047-1056. doi: 10.3934/dcds.2005.13.1047

[17]

Agnieszka Badeńska. Measure rigidity for some transcendental meromorphic functions. Discrete & Continuous Dynamical Systems, 2012, 32 (7) : 2375-2402. doi: 10.3934/dcds.2012.32.2375

[18]

E. Muñoz Garcia, R. Pérez-Marco. Diophantine conditions in small divisors and transcendental number theory. Discrete & Continuous Dynamical Systems, 2003, 9 (6) : 1401-1409. doi: 10.3934/dcds.2003.9.1401

[19]

Cezar Joiţa, William O. Nowell, Pantelimon Stănică. Chaotic dynamics of some rational maps. Discrete & Continuous Dynamical Systems, 2005, 12 (2) : 363-375. doi: 10.3934/dcds.2005.12.363

[20]

Paweł Góra, Abraham Boyarsky, Zhenyang LI, Harald Proppe. Statistical and deterministic dynamics of maps with memory. Discrete & Continuous Dynamical Systems, 2017, 37 (8) : 4347-4378. doi: 10.3934/dcds.2017186

2020 Impact Factor: 0.848

Article outline

Figures and Tables

[Back to Top]